MAUDE Adverse Event Report: ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORP. SPEEDLOCK HIP KNOTLESS FIXATION DEVICE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 23-2001
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a hip procedure, the device snare broke under no tension upon winding.The surgeon started winding and reducing the suture in the device, and then the implant made a cracking sound and broke.A backup device was available to complete the procedure with no patient injuries.It is unknown if there was a delay in the procedure.
 
Event or Problem Description
It was reported that during a hip procedure, the device snare broke under no tension upon winding.The surgeon started winding and reducing the suture in the device, and then the implant suture made a cracking sound and broke.Additional information confirm that the anchor did not broke and was left inside the patient.Additional bone holes were required in order to complete the procedure with another backup device with no significant delay.
 
Additional Manufacturer Narrative
He reported speedlock hip knotless fixation device, intended for use in treatment, was not returned for evaluation.A relationship between the product and reported incident cannot be established as the product was not returned.Without the reported product a visual and functional evaluation cannot be performed and customer¿s complaint cannot be confirmed.From the information provided, ¿during a hip procedure, the device snare broke under no tension upon winding.The surgeon started winding and reducing the suture in the device, and then the implant suture made a cracking sound and broke.Additional bone holes were required in order to complete the procedure.¿ an exact root cause cannot be determined without evaluation of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SPEEDLOCK HIP KNOTLESS FIXATION DEVICE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8362277
Report Number3006524618-2019-00106
Device Sequence Number19165630
Product Code MBI
UDI-Device Identifier00817470003413
UDI-Public00817470003413
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123240
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2020
Device Catalogue Number23-2001
Device Lot Number2006243
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer02/28/2019
04/18/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/01/2019
04/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1